Advertisement

Reactions Weekly

, Volume 1696, Issue 1, pp 108–108 | Cite as

Clozapine/sertraline

DRESS syndrome and clozapine toxicity: 3 case reports
Case report
  • 44 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

The cases recorded in the AMSP Multicenter Drug Safety Surveillance Project described three patients (one male and two females) aged 57−73 years, who developed drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome during treatment with sertraline or clozapine and sertraline [routes not stated]. Additionally, in two of these three patients, it was noted that clozapine levels were in the toxic range despite normal dosages.

Case 1: A 73-year-old man, who was admitted to the psychiatric hospital for an acute exacerbation of a chronic paranoid schizophrenia, started receiving daily clozapine therapy [initial dose not stated], and the dose was subsequently increased up to 400 mg/day. He was also receiving few other concomitant medications. On day 20 of the...

Reference

  1. Sanader B, et al. Clozapine-Induced DRESS Syndrome: A Case Series From the AMSP Multicenter Drug Safety Surveillance Project. Pharmacopsychiatry 2018: 2018. Available from: URL: http://doi.org/10.1055/a-0586-8983 - Germany

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations